# SDR 2003FA0000904

- Difficulty date: August 8, 2003
- Submitted: September 9, 2003
- Operation: General aviation
- Aircraft: N7085U
- Make and model: Robsin R44
- Aircraft serial: 0607
- Engine: Lyc O540*
- System (JASC): 2560 · Emergency Equipment
- Part: Buckle
- Part number: C6284
- Condition: Cracked
- Location: Pax Seat Belt
- Part time: 1,695 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LT REAR PASSENGER SEAT BELT BUCKLE ASSY WAS INSPECTED DURING A 100 HOUR INSPECTION AND WAS FOUND TO BE CRACKED.  THE CRACK HAD DEVELOPED IN THE STAINLESS STEEL STRAP AT THE BUCKLE TO STRAP RIVIT ATTACH POINTS.  THIS STRAP IS FORMED IN A HORSESHOE SHAPE AROUND THE BUCKLE WITH TWO RIVETS ATTACHED TO ONLY ONE SIDE OF THE STRAP.  THIS ALLOWS MORE FLEXING OF THE BUCKLE DURING NORMAL OPERATION AND SUBSEQUENT CRACKING OF THE STRAP.  THIS AREA IS HIDDEN BY A PLASTIC COVER AND MUST BE INSPECTED CLOSELY, AS THIS  IS NOT THE FIRST BUCKLE OF THIS TYPE TO HAVE BEEN FOUND CRACKED.
